Opiate withdrawals can be uncomfortable and unpleasant, but they are generally not life-threatening. However, there are some risks associated with opiate withdrawals, especially if they are not properly managed.
Some of the potential dangers of opiate withdrawals include:
Dehydration: Withdrawals can cause vomiting, diarrhea, and sweating, which can lead to dehydration. This can be dangerous, especially for individuals who already have other health issues.
Increased heart rate and blood pressure: Opiate withdrawals can cause an increase in heart rate and blood pressure, which can be dangerous for individuals with pre-existing heart conditions.
Seizures: In rare cases, opiate withdrawals can cause seizures, especially in individuals who have a history of seizures.
Depression and suicidal thoughts: Withdrawals can cause feelings of depression, anxiety, and hopelessness, which can increase the risk of suicidal thoughts and behaviors.
It is important to seek medical attention if you are experiencing opiate withdrawals, especially if you have any pre-existing health conditions. Your doctor can provide you with the proper support and medications to manage your symptoms and help you safely detox from opiates.